Thunderstorm Wind, Humphreys
- When
- January 13, 6:30 AM CST
- Where
- Humphreys County, 5 mi NW of Waverly
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- DEPT OF HIGHWAYS
- Coordinates
- 36.133, -87.867
Trees were down.
21 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Jan 13, 4:40 AM CST, 1 hour 50 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
440 AM CST THU JAN 13 2005
.DISCUSSION...
STRONG UPPER TROUGH OVER THE PLAINS STRETCHES DOWN TO SOUTH TEXAS
THIS MORNING. STRONG EMBEDDED SHORTWAVE MOVING EAST OVER ARKANSAS AT
THIS TIME...WITH SQUALL LINE POSITIONED WELL AHEAD FROM THE NORTHERN
OHIO VALLEY INTO THE LOWER MISSISSIPPI VALLEY. AHEAD OF THIS SYSTEM
THERE CONTINUES TO BE A FEED OF MOISTURE...WITH SOUTH FLOW AROUND
60KTS 3KFT UP OVER MIDDLE TENNESSEE. GFS/ETA TENDS TO WEAKEN UPPER
TROUGH AND MOVE UPPER WAVE NORTHEAST OVER THE OHIO VALLEY TODAY.
STRONG DYNAMICS/POLAR JET CONFIGURATION SUPPORTS LINE OF STORMS
MOVING INTO MIDDLE TENNESSEE TODAY.
PRIOR TO PRECIP ONSET THIS MORNING...PRESSURE GRADIENT REMAINS FAIRLY
TIGHT. SOUTH WINDS WILL CONTINUE AT 15 TO 25 MPH...WITH GUSTS UP 35
MPH THIS MORNING MOST AREAS. SO LAKE WIND ADVISORY WILL CONTINUE
UNTIL 18Z. FLASH FLOODING IS A CONCERN...MAINLY FOR THIS AFTERNOON.
CONSIDERING RECENT RAINS AND SOME RIVERS STILL FLOWING HIGH...A FLOOD
WATCH WILL BE POSTED FOR TODAY. LAST TWO RUNS OVER ETA PUT 1.25 TO
1.5 INCHES AT BNA...WITH MORE EAST. APPEARS THE BEST CHANCE FOR
FLOODING WILL BE IN THE NORTHERN CUMBERLAND PLATEAU...WITH ONE AND
SIX-HOUR FFG VALUES EXCEEDED BY ALL MODEL QPF. FLOOD WATCH WILL COVER
NORTH MIDDLE TENNESSEE AND THE PLATEAU.
AS FOR SEVERE WEATHER...12Z MODELS SHOW WET-BULB HEIGHTS INCREASING
WITH PRECIP ONSET ALONG THE LINE...SO ONLY ISOLATED DAMAGING WINDS
POSSIBLE AT THIS POINT.
SURFACE HIGH PRESSURE NUDGES THIS WAY FROM THE NORTHWEST TONIGHT...
WITH MODELS AND GUIDANCE SHOWING A QUICK CLEARING. SOUNDING DATA
SUGGESTS MORE CU WITH BASES AROUND 2KFT...FROM COLD ADVECTION. SO
WILL KEEP SKIES MOSTLY CLOUDY...BECOMING PARTLY CLOUDY IN THE EAST
FRIDAY.
ARCTIC AIR/CENTER OF SURFACE HIGH PRESSURE STAYS NORTHWEST OF
MIDDLE TENNESSEE THIS WEEKEND. NO QUESTION THAT IT WILL BE COLDER...
AT OR SLIGHTLY BELOW SEASONAL NORMS. MAY TURN COLDER EARLY NEXT WEEK
WITH GFS MOVING ARCTIC AIR IN. KEPT THE EXTENDED DRY...BUT NUDGED
SURFACE DEWPOINTS AND TEMPERATURES TOWARD THE GFS.
BNA TB 066/033 042/024 042 04+3-
BBBBB 022/038 026/037 021/042 026/043 0000001111
CKV TB 066/028 038/021 038 04+1-
BBBBB 020/034 025/033 019/042 022/037 0000011111
CSV TB 063/033 042/024 040 04+8-
BBBUB 026/040 027/040 023/043 025/045 0000001111
.BNA WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY ACROSS MIDDLE TENNESSEE THIS MORNING.
FLOOD WATCH TODAY ACROSS NORTH AND EAST MIDDLE TENNESSEE.
&&
04HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 503 AM CST THU JAN 13 2005 TNZ005>011-022>034-056>066-075-077>080-093>095-141130- BEDFORD TN-BENTON TN-CANNON TN-CHEATHAM TN-CLAY TN-COFFEE TN- CUMBERLAND TN-DAVIDSON TN-DE KALB TN-DICKSON TN-FENTRESS TN-GILES TN- GRUNDY TN-HICKMAN TN-HOUSTON TN-HUMPHREYS TN-JACKSON TN-LAWRENCE TN- LEWIS TN-MACON TN-MARSHALL TN-MAURY TN-MONTGOMERY TN-OVERTON TN- PERRY TN-PICKETT TN-PUTNAM TN-ROBERTSON TN-RUTHERFORD TN-SMITH TN- STEWART TN-SUMNER TN-TROUSDALE TN-VAN BUREN TN-WARREN TN-WAYNE TN- WHITE TN-WILLIAMSON TN-WILSON TN- INCLUDING THE CITIES OF...ASHLAND CITY...BYRDSTOWN...CAMDEN... CARTHAGE...CELINA...CENTERVILLE...CLARKSVILLE...COLUMBIA... COOKEVILLE...CROSSVILLE...DICKSON...DOVER...ERIN...FRANKLIN... GAINESBORO...GALLATIN...HARTSVILLE...HOHENWALD...JAMESTOWN... LAFAYETTE...LAWRENCEBURG...LEBANON...LEWISBURG...LINDEN... LIVINGSTON...MANCHESTER...MCMINNVILLE...MURFREESBORO...NASHVILLE... PULASKI...SHELBYVILLE...SMITHVILLE...SPARTA...SPENCER... SPRINGFIELD...WAVERLY...WAYNESBORO AND WOODBURY 503 AM CST THU JAN 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A STRONG COLD FRONT WILL MOVE INTO THE MIDSTATE TODAY. HEAVY RAINFALL IS EXPECTED WITH THIS FRONT. THE RAINFALL MAY CAUSE POORLY DRAINED AREAS TO FLOOD AND ALSO PUSH SOME RIVERS AND STREAMS INTO FLOOD LATER TODAY. A FEW THUNDERSTORMS AHEAD OF THE FRONT MAY HAVE DAMAGING WINDS. RAIN WILL TAPER OFF LATE TODAY AND THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY MUCH COLDER ON FRIDAY AND THROUGH THE WEEKEND. CONTINUED BELOW NORMAL TEMPS THROUGH WEDNESDAY...OTHERWISE NO SIGNIFICANT WEATHER EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. JLM
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 602 AM CST THU JAN 13 2005 TNZ005>011-022>034-056>066-075-077>080-093>095-131615- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 602 AM CST THU JAN 13 2005 A LINE OF HEAVY RAINSHOWERS IS MOVING THROUGH WESTERN MIDDLE TENNESSEE AT 30 TO 35 MPH. THESE SHOWERS ARE AHEAD OF A STRONG COLD FRONT THAT IS ENTERING WEST TENNESSEE. STRONG WINDS OF 50-60 MPH ARE BEING OBSERVED JUST ABOVE THE SURFACE. THESE SHOWERS AND ANY THUNDERSTORMS THAT FORM LATER ON MAY BRING STRONG WINDS DOWN TO THE SURFACE. A WIND GUST OF 50 MPH WAS OBSERVED AT PARIS TENNESSEE EARLIER THIS MORNING. ALSO...TREES WERE REPORTED BLOWN DOWN BY THE STEWART COUNTY SHERIFFS OFFICE. RESIDENTS SHOULD EXPECT STRONG WIND GUST AROUND HEAVY SHOWERS OR THUNDERSTORMS. OPERATORS OF HIGH PROFILE VEHICLES OR EQUIPMENT...INCLUDING BOAT OPERATORS...SHOULD USE CAUTION TODAY. JLM
The national radar mosaic for the moment the first event began.
21 thunderstorm wind. Local standard time, as filed.
Trees were down.
A tree was down in Lobelville.
Tree was blown down. It caused an accident on a road.
Sheriff's office reported trees were blown down.
Trees were blown down.
Trees were down on Harper Road near Cheatham County.
A tree was down in Ashland City.
TDOT reported a tree was down.
Sheriff's office reported wind damage to buildings. Newspaper article stated that 2 metal sheds were picked up and thrown by the wind at 2315 Arthur Hutcherson Road. One shed was 10 feet long and the other was 130 feet long. The larger shed was hurled 150 feet. Damage to the sheds alone were about $30,000. Shingles were blown off roofs, and other sheds were damaged in the Knob Creek area as well. Knob Creek is near Arthur Hutcherson Rd. There was minor damage to the Cytec Industries building at Mt. Pleasant. News article stated that there was moderate damage to 6 homes and mild damage to 12 homes. Areas affected were Knob Creek, Theta, Chestnut Ridge, and Mount Joy.
TDOT reported trees were down.
A tree was down on Culbertson Road in South Nashville.
Tree was down on Antioch Pike.
Trees were down near the intersection of Haywood Lane and Antioch Pike.
Strong thunderstorm winds took part of a roof of an apartment building located on Picadilly Row at the Signature Pointe Apartments in Antioch.
Tree was down on Smotherman Lane.
Minor structural damage to buildings.
A tree was down.
TDOT reported a tree was down.
Off duty NWS employee reported a tree down along Highway 25.
TDOT reported a tree down on Highway 53. Newspaper story said a wood storage building on South McCrary Street was completely destroyed. Also, brick posts and sign at the north entrance of Brown-Spurlock Park in Woodbury was completely destroyed by the strong thunderstorm winds. Trees were down around the county.
Fire department reported wind damage, one barn destroyed, 2 barns with minor damage, part of a canopy removed from gas station, minor roof damage to the garage of a private residence, and a business whose roof was mostly destroyed. One of the barns had a roof taken off on North Oak Street in Livingston.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2005Every state in 2005This day in weather historyWarnings in Tennessee, January 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5434078, 5434079, 5434072, 5434073, 5434074, 5434084, 5434075, 5434076, 5434080, 5434077, 5434165, 5434162, 5434166, 5434168, 5434167, 5434081, 5434082, 5434083, 5434169, 5434163, 5434164.